MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES LLC EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600LDS29A
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the fcs, a 79-year-old male patient underwent a transcatheter aortic valve replacement (tavr) procedure via transfemoral access through the right femoral artery.The patient had a history of severe aortic stenosis (sas) and endovascular aneurysm repair (elg for aaa).The procedure involved implanting a 29 mm sapien 3 valve in the native tri-leaflet aortic position.The patient remained in stable condition following the procedure, and the valve was successfully implanted without evidence of central leak.During the procedure, a device-related issue occurred involving the delivery system.While advancing the system through the aortic arch, a kink was observed in the delivery system.Upon crossing the valve and attempting to retract the pusher to the second marker as per the instructions for use (ifu), the pusher could not be pulled past the first marker.Negative pressure was applied to the atrion device, and blood was observed entering the system.Based on these findings, the physician elected to abort the deployment and removed the valve, delivery system, and esheath from the patient's body.The delivery system is being returned for evaluation, and a biokit has been requested.The perceived root cause of the event was identified as a balloon or ic bond failure.No patient injury occurred as a result of the event.Upon follow up, the fcs advised that there were no difficulties advancing the esheath or delivery system.However, the patient had an endoluminal stent graft (medtronic endurant) in the infra-renal abdominal aorta, and although the physician intended to position the proximal edge of the esheath above the supra-renal fixation stent, it shifted distally after insertion.As a result, the delivery system (balloon) had to navigate through the proximal supra-renal stent of the graft.No withdrawal difficulties were encountered, and no damage to the esheath was observed.
 
Additional Manufacturer Narrative
Investigation is ongoing.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to pre-deco engineering evaluation findings, sections g6, h2, h6: device code updated from torn to leak.Investigation is still ongoing.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings, sections g6, h2, h6: type of investigation, investigation findings, investigation conclusions and h11 has been added.The event(s) reported is/are anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure mode(s) is not required at this time.The device was returned for evaluation.The instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The complaint for system component balloon leak is confirmed based on evaluation of the returned device and imagery.A review of the dhr, lot history, and manufacturing mitigations did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.A review of the ifu/training materials revealed no deficiencies.Furthermore, no abnormalities were reported during device unpacking or preparation.As reported, 'while advancing the system through the aortic arch, a kink was observed in the delivery system.Upon crossing the valve and attempting to retract the pusher to the second marker as per the instructions for use (ifu), the pusher could not be pulled past the first marker.Negative pressure was applied to the atrion device, and blood was observed entering the system.' additionally, it was reported that 'the patient had an endoluminal stent graft in the infra-renal abdominal aorta, and although the physician intended to position the sheath above the supra-renal fixation stent, it shifted after insertion [resulting in] the delivery system (balloon) [having] to navigate through the supra-renal stent of the graft.' per imagery review, a fluoro imagery showed that the sheath tip was not advanced fully through a vascular stent; however, no delivery system was visible in the frame.Additionally, a post-procedural device image showed compression of the delivery system flex shaft.Review of the provided 3mensio report revealed a vascular stent and vessel tortuosity in the abdominal aorta.Per evaluation of the returned device, the flex shaft was compressed approximately 2 inches from the flex tip and the crimp balloon was fully, circumferentially separated, approximately 0.75 inches proximal to the inflation-crimp balloon (ic) bond.X-ray imagery was taken of the compressed flex shaft location, and damage was seen within the flex shaft.When retracting the flex shaft to examine the crimp balloon, engineering experienced resistance.Dimensional testing of the double-wall thickness at the crimp balloon separation showed that the device conforms to specification.In this case, although no tracking difficulty was reported, tortuosity was present along the aorta.Tortuosity can contribute to delivery system flex shaft compression or kinking.Additionally, during advancement of the delivery system and valve through the pre-existing stent and tortuous patient anatomy, it is possible that the devices were not co-axially aligned, which may have contributed to interactions between the exposed portion of the crimp balloon (just distal to the crimped valve) and the vascular stent, and potentially the inflow struts of the crimped valve itself.Interaction between the devices and anatomy could then potentially damage the crimp balloon.During valve alignment, advancement of the flex shaft over the damaged crimp balloon could lead to further crimp balloon damage, as the torn crimp balloon can get caught or interact with the internal metal of the flex shaft, due to the flex shaft damage.When attempting to retract the flex shaft (prior to valve deployment), the damaged crimped balloon and/or flex shaft could contribute to resistance and a high push force.If additional device manipulation is applied to overcome the resistance, it could contribute to further damage of the crimp balloon, which could then lead to the reported balloon leakage.As such, available information suggests that patient factors (tortuosity, pre-existing graft) may have contributed to the flex shaft damage, while procedural factors (damaged crimp balloon, damaged flex shaft) may have contributed to the resistance between catheter shafts, and procedural factors (interaction with damaged flex shaft, device manipulation) may have contributed to the balloon leak.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of this adverse event is not required at this time.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.

Brand Name
EDWARDS COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key23018880
Report Number2015691-2025-07448
Device Sequence Number15894943
Product Code NPT
UDI-Device Identifier00690103193961
UDI-Public(01)00690103193961(17)270128(10)66265383
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9600LDS29A
Device Lot Number66265383
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer10/06/2025
11/13/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date10/06/2025
11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale